Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    High blood pressure medications questions...
    avatar
    123kandie posted:
    Hi, I just read your post about having high blood pressure at such a young age. I am sorry you are already saddled with this awful silent killer when you still have your whole life ahead of you.

    If I could offer any helpful hits or advice it would be to MOVE! Move? Yes, move...it may mean simply walking around the block every time you feel bored or need a break from reading or it may mean joining a gym or a bike riding group.

    I have found a ton of help from MOVING at any time I am feeling lousy. I take it as my cue to take a walk. (my dog loves it too!)
    The walk gives me a change of pace and environment and allows my brain to change speads so to speak.

    Obviously it has a lot of positive implications of health. (first off--weight loss and secondly the natural blooppressure release of taking a walk)

    Anyway, I just wanted to add a tip here for your good health.

    And I also have a question about blood pressure medications...I have been on the same bloop pressure med for the past 11 years; Lisinopril and triamterene. Now My potassium levels are too low and the doctors have switched the diaretic to Spironolactone in the hopes of preserving the potassium from being peed out with the diaretic. This has caused me a lot of illness--and now I see after researching it all that spironolactone isn't to be used by people being treated for Major depression. (I have been on fluoxetine for the past few years)

    Now the doctors have also put me on 1 tablespoon Potassium which makes me ill too. I cannot tolerate potassium--so what drug can I switch to that will allow my potassium level to stay up and still allow me to remain on the fluoxetine?
    Help!
    thanks a bunch.
    kandie
    Was this Helpful?
    19 of 33 found this helpful
    Reply
     
    avatar
    pepsico responded:
    Ask your doctor about eplerenone tabs.
    This help me control my potassium levels


    Helpful Tips

    Blood pressure
    I would like to know what couph medicine I can take with out my blood pressure going up. My dr gave me a inhaler, but sometimes it's not ... More
    Was this Helpful?
    6 of 11 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center